Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 229, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Sep 26, 2007, 6:31 PM EDT for Kennebec County, Maine. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2007, 6:31 PM EDT (22:31 UTC)
- Expired
- Sep 26, 2007, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Kennebec County, ME
The radar
The Portland,ME radar (KGYX), 70 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:21 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 26, 3:21 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 321 PM EDT WED SEP 26 2007 .SYNOPSIS... A COLD FRONT WILL SLOW DOWN OR STALL OVER CENTRAL PORTIONS OF THE FORECAST AREA.TONIGHT. A WAVE OF LOW PRESSURE WILL MOVE ALONG THE FRONT THURSDAY NIGHT INTO FRIDAY...THEN MOVE INTO THE MARITIMES FRIDAY EVENING. HIGH PRESSURE WILL APPROACH THE REGION ON SATURDAY...THEN CREST OVER THE REGION ON SUNDAY. A RETURN SOUTHWESTERLY FLOW WILL DEVELOP ON THE BACK SIDE OF THE HIGH LATER MONDAY INTO TUESDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... CURRENTLY WATCHING BKN LINE OF CONVECTION FROM ABOUT KBTV-KSYR. THIS LINE...OR STORMS THAT MAY FORM JUST AHEAD OF IT WILL BE THE SVR WX THREAT THIS AFT...AS WEAKENING 500MB WAVE AHEAD OF THE COLD FRONT CAUSES SUBTLE HEIGHT FALLS THIS AFTERNOON. HIGH SFC BASED INSTABILITY AND GOOD VERT WIND PROFILE WILL BE FAVORABLE FOR SEVERE DOWNDRAFTS AS STORMS MOVE THRU. CURRENTLY...STRONG MID-LVL CAP IN PLACE...BUT HEIGHT FALLS AND THE STORMS THEMSELVES WILL LIKELY WEAKEN CAP LATE THIS AFT. BEST CHC WILL BE IN THE MTNS AND WRN NH. STORMS WILL NOT LKLY REACH THE COAST UNTIL 22-00Z. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM THURSDAY/... FIRST 500MB WAVE WILL HELP SFC COLD FRONT REACH THE NRN ZONES...AND LEAVE IT THERE OVERNIGHT. THIS WILL KEEP THE WARM MUGGY AIR IN PLACE OVERNIGHT ACROSS MOST OF CWA. LITTLE IN THE WAY OF DYNAMICS...BUT WITH LOTS OF LL MOISTURE...AND FRONT NEARBY...LEFT CHC OR SLT CHC POPS FOR SHRA OVERNIGHT. SECOND WAVE TO MOVE THRU SW FLOW ON THU...AND THIS WILL LIFT THE FRONT NWD DURING THE DAY...BUT ALSO PROVIDE THE IMPETUS FOR SHRA/TSRA DURING THE DAY...MAINLY ACROSS NRN AND WRN ZONES AGAIN. WEAK ONSHORE SLOW WILL LKLY DEVELOP IN THE MORNING...AND THIS SHOULD ALLOW FOR MORE CLOUDS...AND HELP KEEP TEMPS IN THE 70S MOST PLACES...BUT ANY EXTENDED PERIODS OF SUN AND TEMPS WILL CLIMB INTO THE N80S AGAIN...ESPECIALLY IN SRN NH. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... PRECIPITATION TOMORROW NIGHT...POSSIBLY WITH SOME EVENING RUMBLES OF THUNDER...WILL END FROM WEST TO EAST ON FRIDAY..THOUGH THERE COULD BE A FEW SHOWERS OVER NORTHERN/MOUNTAIN SECTIONS FRIDAY NIGHT. CONDITIONS WILL CONTINUE TO DRY FOR THE WEEKEND. TEMPERATURES WILL COOL DOWN...BACK TO NEAR NORMAL OVER THE WEEKEND WITH COOLEST CONDITIONS OCCURRING SATURDAY NIGHT SUNDAY MORNING. ANOTHER WARM- UP WILL OCCUR ON THE BACKSIDE OF THE HIGH. THE ABOVE NORMAL TEMPERATURES WILL CONTINUE TO MID TO LATE WEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDS WILL PERSIST INTO THIS EVE...ALTHOUGH AN ISOLATED TSRA COULD MOVE THRU KLEB/KCON THRU ABOUT 00Z...AND SOME WDLY SCT SHRA WILL BE POSSIBLE THIS EVE AT THE OTHER TERMS...BUT WILL BE SHORT LIVES...AND SHOULD NOT DROP BLO MVFR. WILL LKLY SEE VIS/CIG DROP TO MVFR IN FOG AND STRATUS LATE TONIGHT...WITH IMPROVEMENT BACK TO VFR THU MORNING. LONG TERM...IFR CONDITIONS THURSDAY NIGHT...BECOMING VFR ON FRIDAY. LIMITED MVFR CONDITIONS FRIDAY NIGHT OVER NORTHERN/MOUNTAIN SECTIONS FRIDAY NIGHT IN ANY SHOWERS AND AREAWIDE IN ANY PATCHY FOG. VFR OVER THE WEEKEND EXCEPT FOR ANY OVERNIGHT PATCHY RIVER VALLEY FOG. && .MARINE... SW WINDS WILL CONTINUE TO GUST NEAR SCA THRU THE DAYLIGHT HOURS...BUT WILL BEGIN TO DIMINISH AFTER SUNSET. SEAS RUNNING CLOSE TO 5 FT...ESPECIALLY S OF PENOBSCOT BAY...AND THAT SHOULD CONTINUE THRU THIS EVE BEFORE THEY BEGIN SUBSIDE. LONG TERM...POSSIBLE SCA THURSDAY NIGHT DUE TO SEAS. POSSIBLE SCA FRIDAY NIGHT INTO EARLY SUNDAY DUE TO WINDS/SEAS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM...CEMPA SHORT TERM...CEMPA AVIATION...CEMPA MARINE...CEMPA
Hazardous weather outlook, Sep 26, 5:55 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 555 AM EDT WED SEP 26 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-271000- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 555 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS THIS AFTERNOON WHICH COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Sep 26, 3:10 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 310 PM EDT WED SEP 26 2007 NHZ001-002-262045- NORTHERN COOS-SOUTHERN COOS- 310 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 445 PM EDT... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND THUNDERSTORMS IN VERMONT...MOVING EAST AT 35 MPH. THEY WILL ENTER THE CONNECTICUT RIVER VALLEY IN NEW HAMPSHIRE BETWEEN 330 AND 400 PM...AND WILL MOVE ACROSS THE MOUNTAINS OF NORTHERN NEW HAMPSHIRE THROUGH 445 PM. THIS INCLUDES THE TOWNS OF LANCASTER...STRATFORD...COLEBROOK...AND BERLIN. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. APFFEL
Special weather statement, Sep 26, 4:12 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 412 PM EDT WED SEP 26 2007 NHZ002-003-262115- NORTHERN GRAFTON-SOUTHERN COOS- 412 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY AND COOS COUNTY THROUGH 515 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ST. JOHNSBURY...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LITTLETON...FRANCONIA...BETHLEHEM...WHITEFIELD...LANCASTER...JEFFERSO N...CARROLL...YORK POND AND RANDOLPH THROUGH 515 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. APFFEL
Special weather statement, Sep 26, 4:26 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 426 PM EDT WED SEP 26 2007 MEZ007-012-262115- NORTHERN OXFORD-SOUTHERN OXFORD- 426 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 515 PM EDT... AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES NORTHWEST OF NEWRY...OR ABOUT 9 MILES NORTHEAST OF BERLIN...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWRY...ANDOVER... MILTON...HANOVER AND ROXBURY THROUGH 515 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. APFFEL
Special weather statement, Sep 26, 4:55 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 455 PM EDT WED SEP 26 2007 NHZ002-262145- SOUTHERN COOS- 455 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 545 PM EDT... AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER JEFFERSON...OR ABOUT 8 MILES SOUTHEAST OF LANCASTER...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND YORK POND...JEFFERSON... RANDOLPH...MILAN...BERLIN...SHELBURNE AND GORHAM THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. APFFEL
Special weather statement, Sep 26, 5:17 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 517 PM EDT WED SEP 26 2007 NHZ002>004-262215- NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN COOS- 517 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORMS WILL IMPACT GRAFTON COUNTY...CARROLL COUNTY AND COOS COUNTY THROUGH 615 PM EDT... AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 5 MILES WEST OF MOUNT WASHINGTON...OR ABOUT 14 MILES EAST OF BETHLEHEM...MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CRAWFORD NOTCH...MOUNT WASHINGTON AND PINKHAM NOTCH THROUGH 615 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. APFFEL
Special weather statement, Sep 26, 5:33 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 533 PM EDT WED SEP 26 2007 MEZ007-012-NHZ002>006-009-262230- BELKNAP-NORTHERN CARROLL-NORTHERN GRAFTON-NORTHERN OXFORD-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN GRAFTON-SOUTHERN OXFORD- 533 PM EDT WED SEP 26 2007 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...OXFORD COUNTY... GRAFTON COUNTY...CARROLL COUNTY AND COOS COUNTY THROUGH 630 PM EDT... AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM GILEAD...TO LINCOLN...TO DORCHESTER. THIS LINE OF STRONG THUNDERSTORMS IS MOVING EAST AT 30 MPH AND WILL AFFECT AREAS IN AND AROUND WARREN...SHELBURNE...MOUNT WASHINGTON... LINCOLN...GORHAM... GILEAD...WOODSTOCK...WENTWORTH...PINKHAM NOTCH AND CRAWFORD NOTCH THROUGH 630 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. APFFEL
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:43 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 47 min |
| Sep 26, 6:11 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin | 49 min |
| Sep 26, 7:16 PM EDT | Severe Thunderstorm Warning | GYX | Knox, Waldo | 44 min |
| Sep 26, 7:25 PM EDT | Special Marine Warning | GYX | 95 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.